Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 115, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 21, 2014, 10:19 PM EDT for Henry County, Randolph County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2014, 10:19 PM EDT (02:19 UTC)
- Expired
- Aug 21, 2014, 10:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Henry County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 113 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 6:39 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 536 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
016
WUUS53 KIND 220219
SVRIND
INC065-135-220245-
/O.NEW.KIND.SV.W.0115.140822T0219Z-140822T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1019 PM EDT THU AUG 21 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 1045 PM EDT
* AT 1017 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WINCHESTER...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
UNION CITY AND LYNN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4000 8482 4000 8519 3998 8520 4003 8530
4008 8524 4008 8521 4010 8521 4032 8496
4031 8480 4001 8481
TIME...MOT...LOC 0219Z 305DEG 25KT 4020 8492
HAIL...1.00IN
WIND...60MPH
$$
KOCH2 follow-up statements
019
WWUS53 KIND 220228
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1028 PM EDT THU AUG 21 2014
INC065-220238-
/O.CAN.KIND.SV.W.0115.000000T0000Z-140822T0245Z/
HENRY IN-
1028 PM EDT THU AUG 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENRY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
LAT...LON 4000 8482 4000 8519 3998 8520 4003 8518
4005 8508 4008 8498 4021 8488 4030 8490
4031 8480 4001 8481
TIME...MOT...LOC 0228Z 305DEG 25KT 4016 8485
$$
INC135-220245-
/O.CON.KIND.SV.W.0115.000000T0000Z-140822T0245Z/
RANDOLPH IN-
1028 PM EDT THU AUG 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
RANDOLPH COUNTY UNTIL 1045 PM EDT...
AT 1025 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR UNION CITY...
AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LYNN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4000 8482 4000 8519 3998 8520 4003 8518
4005 8508 4008 8498 4021 8488 4030 8490
4031 8480 4001 8481
TIME...MOT...LOC 0228Z 305DEG 25KT 4016 8485
HAIL...1.00IN
WIND...60MPH
$$
KOCH224
WWUS53 KIND 220244
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1044 PM EDT THU AUG 21 2014
INC135-220254-
/O.EXP.KIND.SV.W.0115.000000T0000Z-140822T0245Z/
RANDOLPH IN-
1044 PM EDT THU AUG 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH COUNTY WILL
EXPIRE AT 1045 PM EDT/945 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
LAT...LON 4000 8482 4000 8519 3998 8520 4003 8518
4005 8508 4008 8498 4021 8488 4030 8490
4031 8480 4001 8481
TIME...MOT...LOC 0244Z 305DEG 25KT 4010 8473
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 7:11 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 21, 7:11 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 711 PM EDT THU AUG 21 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 250 PM EDT THU AUG 21 2014 AN OLD FRONT WILL LINGER IN THE AREA THROUGH THE WEEKEND KEEPING CHANCES FOR THUNDERSTORMS IN THE FORECAST. AN UPPER RIDGE WILL BRING HOT AND HUMID CONDITIONS TO THE AREA AS WELL. NEXT WEEK ANOTHER FRONTAL SYSTEM WILL BRING ADDITIONAL CHANCES FOR RAIN AND WILL EVENTUALLY BRING A RETURN TO NEAR AVERAGE TEMPERATURES. && .NEAR TERM /THIS EVENING AND TONIGHT/... ISSUED AT 659 PM EDT THU AUG 21 2014 SEVERE THUNDERSTORM WATCH 472 HAS BEEN ISSUED FOR THE NORTHEAST THIRD OF THE FORECAST AREA THRU 04Z...MAINLY ALONG AND N/E OF A LAFAYETTE-NOBLESVILLE-NEW CASTLE LINE. CONVECTIVE CLUSTER CONTINUES TO INTENSIFY DOWNWIND OF THE CHICAGO METRO. MESOANALYSIS SHOWING THESE STORMS SHOULD TRACK E/SE AND EVENTUALLY COULD END UP MOVING MORE SE AS THEY PROPAGATE ALONG THE THETA E RIDGE AND INSTABILITY AXIS JUST SOUTH OF THE REMNANT WARM FRONT. HAVE BUMPED UP TO A PERIOD OF LIKELY POPS THIS EVENING WITHIN THE WATCH AREA...WITH GREATEST IMPACTS EXPECTED FROM KOKOMO TO MUNCIE. ELEVATED CORES WITHIN MOST INTENSE CELLS WILL CERTAINLY POSE A HAIL RISK...BUT THE DAMAGING WIND POTENTIAL IS GREATEST WITH SOME CONCERN THAT CONVECTIVE COMPLEX WILL MATURE ENOUGH TO PRODUCE A WELL DEVELOPED COLD POOL. ALREADY HAVE SEEN A COUPLE REPORTS OF 60MPH WINDS OUT OF THE SOUTH CHICAGO SUBURBS. IN ADDITION TO THE WIND THREAT...OPPRESSIVE CONDITIONS SUPPORTING TORRENTIAL RAINFALL WITH THESE STORMS. FLOODING CONCERNS LIKELY TO BE ENHANCED OVER NORTHEAST COUNTIES WHICH RECEIVED 2-3 INCHES FROM STORMS THIS MORNING. THIS ROUND OF STORMS WILL ADD TO THE IMPRESSIVE LIGHTNING SHOWS EXPERIENCED OVER THE LAST 48 HOURS AS WELL. ANY EVENING OUTDOOR ACTIVITIES WILL BE IMPACTED. FINALLY...EXPECT MOST OF INDY METRO AND POINTS FURTHER S/W WILL REMAIN LARGELY DRY THROUGH THE EVENING AS LAPS SOUNDINGS INDICATE PRESENCE OF A DEEPER LAYER OF WARM AIR IN THE MID LEVELS. ANY OUTFLOWS DROPPING TO THE S/SW OUT OF THESE STORMS MAY SERVE TO PROMOTE NEW DEVELOPMENT LATER THIS EVENING...ESPECIALLY AS THE LOW LEVEL JET ORGANIZES AND CAPPING WEAKENS WITH 700MB TEMPS SLIPPING BACK A BIT. PERTINENT PORTIONS OF AFTERNOON DISCUSSION FOLLOWS. OVERNIGHT AN UPPER WAVE WILL ROTATE AROUND THE UPPER HIGH AND WILL BRING SOME ADDITIONAL FORCING. NOT CONFIDENT ENOUGH TO GO LIKELY POPS...BUT WILL GO HIGH CHANCE NORTH /CLOSER TO THE ENERGY/ TO DRY EXTREME SOUTHWEST /CLOSEST TO THE UPPER HIGH/. THE HOT AND HUMID CONDITIONS TO THE SOUTHWEST MAY PROVIDE SOME DECENT INSTABILITY THIS EVENING...SO SOME STORMS MAY BECOME SEVERE PER STORM PREDICTION CENTER. FOR TEMPERATURES TONIGHT WENT A LITTLE COOLER THAN MOS ACROSS THE NORTHEAST WHERE MORE RAIN IS POSSIBLE...OTHERWISE GENERALLY STAYED CLOSE TO MAV MOS. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... ISSUED AT 250 PM EDT THU AUG 21 2014 FOCUS IS ON RAIN CHANCES AND HEAT THROUGH THE PERIOD. MODELS ARE STRUGGLING WITH PLACEMENT OF CONVECTION BUT ALL GENERALLY SHOW THE IDEA. STUCK WITH A BLEND. OVERNIGHT CONVECTION COULD LINGER FRIDAY MORNING...THEN MORE CAN DEVELOP DURING THE AFTERNOON WITH AN OLD FRONT STILL IN THE AREA. WILL GO CHANCE POPS NORTHEAST TO DRY FAR SOUTHWEST. WITH FRONT AROUND THE AREA AND POTENTIAL FOR WAVES MOVING AROUND THE UPPER HIGH...KEPT SIMILAR POPS FRIDAY NIGHT. UPPER HIGH GRADUALLY GETS MORE CONTROL OVER THE AREA SATURDAY INTO SUNDAY...HOWEVER MODELS STILL TRY AND CREATE SOME SCATTERED CONVECTION ACROSS THE AREA. FEEL THAT THIS IS REASONABLE WITH MOST INFLUENCE OF UPPER HIGH BEING FELT TO THE SOUTHWEST OF THE AREA. WENT LOW CHANCE POPS MOST AREAS SATURDAY...WITH ONLY SLIGHT CHANCE POPS SATURDAY NIGHT AND SUNDAY WITH THE UPPER HIGH GAINING MORE INFLUENCE. FOR TEMPERATURES...MAV MOS LOOKS TOO WARM FRIDAY GIVEN SOME CLOUD COVER FROM EXPECTED CONVECTION. WENT CLOSER TO MET MOS. WENT WITH A BLEND OF MODELS FOR LOWS FRIDAY NIGHT. MAV LOOKS BETTER SATURDAY WITH MORE SUN SO STAYED CLOSE MOST AREAS. HEAT INDICES WILL GET NEAR 100 MANY AREAS THIS WEEKEND WITH THE RELATIVELY HIGH DEWPOINTS. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ISSUED AT 250 PM EDT THU AUG 21 2014 THE LONG TERM PERIOD WILL START OUT DRY WITH RIDGING ALOFT AND CENTRAL INDIANA BETWEEN FRONTAL BOUNDARIES AT THE SURFACE. THE RIDGE WILL SLOWLY START TO BREAK DOWN BY TUESDAY THOUGH AS A BROAD UPPER TROUGH TRAVERSES THE NORTHERN PLAINS. MEANWHILE...A FRONTAL BOUNDARY AT THE SURFACE WILL MEANDER OVER THE GREAT LAKES REGION...WITH CENTRAL INDIANA IN THE WARM SECTOR MOST OF THE TIME. AS A RESULT...THERE WILL BE DAILY CHANCES FOR PRECIP FROM TUESDAY THROUGH THURSDAY. CHANCES WILL BE HIGHEST ON THURSDAY WITH SUPPORT FROM THE UPPER TROUGH IN ADDITION TO DIURNAL ENHANCEMENT. FOR NOW...LATEST INITIALIZATION CAPTURES PATTERN WELL WITH CHANCE POPS DURING THIS TIME FRAME. TEMPS...HOT CONDITIONS WILL PERSIST THROUGH THE EXTENDED PERIOD AS THE UPPER RIDGE DOMINATES MOST OF THE REGION. SOUTHERLY FLOW WILL CONTRIBUTE TO HIGH TEMPERATURES SOARING INTO THE LOW TO MID 90S WITH OVERNIGHT LOWS IN THE UPPER 60S/LOW 70S. TEMPS WILL BECOME CLOSER TO NORMAL LATE IN THE PERIOD WHEN THE RIDGE BREAKS DOWN. && .AVIATION /DISCUSSION FOR THE 22/00Z TAF ISSUANCE/... ISSUED AT 711 PM EDT THU AUG 21 2014 UPPER WAVE DROPPING SOUTHEAST ACROSS NORTHERN ILLINOIS WAS TRIGGERING STRONG TO SEVERE THUNDERSTORMS ALONG A STATIONARY FRONT WITH THE BULK OF THE ACTIVITY CONGEALING NORTH OF LAF WITH THE THUNDERSTORM COMPLEX DROPPING SOUTHEAST. NOT CONFIDENT THERE THIS COMPLEX WILL EFFECT ANY OF THE TERMINALS EXCEPT FOR LAF. EVEN THERE...IT DOES NOT LOOK LIKE A CERTAINTY. BEST WAY IT LOOKS LIKE THE HANDLE THIS CONVECTION IS TO BRING A TEMPO GROUP TO LAF THROUGH 02Z AND VCTS THROUGH 08Z AND VCTS TO IND FROM 04Z-10Z. WILL ALSO INTRODUCE VCTS TO LAF AND IND TOMORROW AFTER 20Z AS A COLD FRONT DROPS SOUTHEAST ACROSS NORTHERN ILLINOIS. CAP WILL LIKELY KEEP ACTIVITY TO SCATTERED AT THE OTHER SITES FOR ANY THUNDERSTORM MENTION. COULD SEE SOME MVFR AND WORSE FOG OVERNIGHT AS WINDS BECOMING VERY LIGHT. OTHERWISE...SOUTH WINDS WILL BECOME SOUTHWEST AND WEST TOMORROW MORNING BUT STILL LESS THAN 10 KNOTS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. SYNOPSIS...50 NEAR TERM...RYAN/50 SHORT TERM...50 LONG TERM...TDUD AVIATION...MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 21, 7:08 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 708 PM EDT THU AUG 21 2014 INZ028-035>037-043>048-051>057-062>065-071-072-221000- WARREN-FOUNTAIN-MONTGOMERY-BOONE-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- 708 PM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ANYTIME THROUGH THE OVERNIGHT. SOME OF THE STORMS MAY BE SEVERE THIS EVENING. HAZARDS: MAIN SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORM. TIMING: HEAVY RAIN FROM STORMS IS POSSIBLE ANY TIME. THE BEST CHANCES FOR SEVERE WEATHER WILL BE LATER THIS EVENING INTO THE OVERNIGHT. DISCUSSION: A WARM FRONT REMAINING ACROSS THE REGION WILL PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AND AGAIN NEXT TUESDAY AND WEDNESDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY THUNDERSTORM. HEAT INDICES WILL APPROACH THE UPPER 90S TO LOWER 100S FRIDAY AND TO AROUND 100 TO 105 ON SATURDAY THROUGH MONDAY...MAINLY FOR LOCATIONS SOUTH OF INTERSTATE 70. DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE WARMEST WEATHER OF THE SUMMER. HOWEVER WEAK WAVES WILL ROTATE AROUND THAT RIDGE...KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS OVER CENTRAL INDIANA THROUGH SUNDAY. A DRY SPELL WILL COMMENCE ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS SET TO IMPACT THE AREA BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>070-221000- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE- 708 PM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE. HAZARDS: SOME OF THE STORMS MAY BE STRONG WITH HAIL AND GUSTY WINDS. HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORM. HEAT INDICES OF 95 TO 100 DEGREES WILL BE POSSIBLE INTO EARLY EVENING. TIMING: HIGHEST CHANCES FOR STORMS WILL BE TONIGHT. HEAT INDICES OF 95 TO 100 DEGREES THROUGH 8 PM. DISCUSSION: A WARM FRONT MOVING NORTH THROUGH THE REGION WILL PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AND AGAIN NEXT TUESDAY AND WEDNESDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY THUNDERSTORM. HEAT INDICES WILL APPROACH THE UPPER 90S TO LOWER 100S FRIDAY AND TO AROUND 100 TO 105 ON SATURDAY THROUGH MONDAY. DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE WARMEST WEATHER OF THE SUMMER. HOWEVER WEAK WAVES WILL ROTATE AROUND THAT RIDGE...KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS OVER CENTRAL INDIANA THROUGH SUNDAY. A DRY SPELL WILL COMMENCE ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS SET TO IMPACT THE AREA BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-029>031-038>042-049-221000- CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-HENRY- 708 PM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ANYTIME THROUGH THE OVERNIGHT. SOME OF THE STORMS WILL BE SEVERE THIS EVENING. HAZARDS: MAIN SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORM. TIMING: HEAVY RAIN FROM STORMS IS POSSIBLE ANY TIME. THE BEST CHANCES FOR SEVERE WEATHER WILL BE LATER THIS EVENING INTO THE OVERNIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT. DISCUSSION: A WARM FRONT REMAINING ACROSS THE REGION WILL PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AND AGAIN NEXT TUESDAY AND WEDNESDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY THUNDERSTORM. HEAT INDICES WILL APPROACH THE UPPER 90S TO LOWER 100S FRIDAY AND TO AROUND 100 TO 105 ON SATURDAY THROUGH MONDAY...MAINLY FOR LOCATIONS SOUTH OF INTERSTATE 70. DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE WARMEST WEATHER OF THE SUMMER. HOWEVER WEAK WAVES WILL ROTATE AROUND THAT RIDGE...KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS OVER CENTRAL INDIANA THROUGH SUNDAY. A DRY SPELL WILL COMMENCE ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS SET TO IMPACT THE AREA BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, Aug 21, 7:53 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
753 PM EDT THU AUG 21 2014
INZ021-029-220045-
CARROLL-TIPPECANOE-
753 PM EDT THU AUG 21 2014
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN CARROLL AND
NORTHEASTERN TIPPECANOE COUNTIES UNTIL 845 PM EDT...
AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WOLCOTT...OR 15 MILES NORTHEAST OF FOWLER...
MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DELPHI...
YEOMAN...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4074 8652 4048 8670 4056 8690 4057 8678
4066 8678 4067 8676 4073 8676 4074 8675
4074 8659
TIME...MOT...LOC 2353Z 296DEG 18KT 4073 8705
KOCHLocal storm report, Aug 21, 8:38 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
838 PM EDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM FLOOD DELPHI 40.58N 86.67W
08/21/2014 CARROLL IN STORM CHASER
4 TO 5 INCHES OF WATER ON ROAD...45 MPH WIND
&&
BHHLocal storm report, Aug 21, 9:01 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
901 PM EDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM HAIL 1 NE LAFAYETTE 40.42N 86.86W
08/21/2014 E0.25 INCH TIPPECANOE IN STORM CHASER
&&
BHHLocal storm report, Aug 21, 10:05 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1005 PM EDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL THORNTOWN 40.13N 86.61W
08/21/2014 E1.50 INCH BOONE IN AMATEUR RADIO
&&
BHHLocal storm report, Aug 21, 10:11 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1011 PM EDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM HAIL 1 N THORNTOWN 40.14N 86.61W
08/21/2014 E1.00 INCH BOONE IN TRAINED SPOTTER
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:17 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 43 min |
| Aug 21, 8:40 PM EDT | Areal Flood Warning | IND | Carroll, Tippecanoe | 3 hr |
| Aug 21, 8:42 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton | 48 min |
| Aug 21, 8:58 PM EDT | Severe Thunderstorm Warning | IND | Tippecanoe | 47 min |
| Aug 21, 9:11 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Delaware, Hamilton, Howard, Madison and 3 more | 49 min |
| Aug 21, 9:12 PM EDT | Flash Flood Warning | IND | Carroll, Clinton, Howard | 3 hr |
| Aug 21, 9:47 PM EDT | Severe Thunderstorm Warning | IND | Boone, Delaware, Hamilton, Hancock, Hendricks, Henry and 3 more | 43 min |
| Aug 21, 10:10 PM EDT | Flash Flood Warning | IND | Delaware, Madison | 3 hr |
| Aug 21, 10:31 PM EDT | Areal Flood Advisory | IND | Boone, Clinton, Hamilton, Madison, Tipton | 3 hr |
| Aug 21, 10:31 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Marion | 44 min |
| Aug 21, 11:33 PM EDT | Areal Flood Advisory | IND | Hancock, Henry, Madison, Randolph, Rush | 117 min |
| Aug 22, 3:28 AM EDT | Flash Flood Warning | IND | Delaware, Randolph | 12 hr |
| Aug 22, 3:37 AM EDT | Flash Flood Watch | IND | Carroll, Clinton, Delaware, Hamilton, Henry, Howard and 4 more | 12 hr |
| Aug 22, 7:48 AM EDT | Areal Flood Advisory | IND | Carroll, Clinton, Tippecanoe | 3 hr |
| Aug 22, 8:03 AM EDT | River Flood Warning | IND | Delaware, Randolph | 21 hr |
| Aug 22, 9:03 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 7 days |
| Aug 22, 9:10 AM EDT | Areal Flood Warning | IND | Carroll, Clinton | 3 hr |
| Aug 22, 2:06 PM EDT | River Flood Warning | IND | Delaware, Madison | 42 hr |
| Aug 22, 3:32 PM EDT | Areal Flood Advisory | IND | Delaware, Randolph | 12 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.